You leave out some critical information such as your age, but I'm going to assume you are older than 50. Depending on the how the ECGs and stress looked I would first decide if heart disease had been adequately ruled out in your case. If it had not I would proceed with either a nuclear stress test or a heart cath. If I felt comfortable that heart disease had been ruled out I would probably focus on the esophagitis as the source of your symptoms. It is less likely that the PSVT is causing your symptoms but it is possible. I would focus on this lastly. You probably need to be on some medication for your blood pressure. There are good BP drugs that can help with the PSVTs also. It sounds like you need a good internist to help direct your care and make sure you follow-up with the right specialists. You can check with the American Board of Internal Medicine (abim.org) to find a board certified internist near you.
P.S. I am told by co-workers that when I have one of these episodes that I get really pale. Also, at the beginning I am really hot and then cold to the point of shaking.
I have mysterious chest pain spasms, (they last seconds and are in the center of my chest) pvc's, psvt, sinus tacchycardia etc.. Have had this for 5yrs. I have attacks where I suddenly feel pain or irregular beats or spasms, I then get dizzy and very pale, can't find a rhythm, or it's very fast and feel like I'm going to pass out. My Blood pressure goes up and then I crash and feel very cold and shake uncontrollably. Sound familiar? I thought they were panic attacks, and they may be, but I also get the chest pain spasms when I jog occasionally so who knows! All tests have been normal. I wanted to let you know you were not alone with these symptoms. They are very frightening and debilitating. Get checked out and educate yourself about anxiety attacks.
I wish you well.
Sorry to hear you are having such a hard time. It there a possiability that you are menopausal? We Gals that are going thru menopause have alot of Weird symptoms. I get palpitations with a hot feeling and get shakey as well. Just a thought that maybe you could discuss with your Dr.
Hope you feel better soon
Thanks for responding. Though I'm sorry you all are having similar experiences, I'm glad to know that someone understands. Are you on any meds? Have you been able to lessen frequency at all? Etc?
I have PATs (PSVTs)and they are now under almost complete control with Rythmol. If they bother you a lot, talk to a cardiologist about an ablation. Mine is in the bundle of His, so an ablation was attempted but aborted because it would mean a pacemaker. Good luck!
hi, I am a 29 year old female. I would classify myself as an anxious person, and am taking an antidepressent to control my anxiety. I am also taking a low dose, 40 mg of a beta blocker to lower blood pressure and pulse. (my pulse and blood pressure go sky high when I am anxious) I am also taking a thyroid pill everyday due to hypothyroidism. I have had skipped beats, or extra beats on and off for the past 5 years, but lately they have been real bad. I have them constantly for days, then maybe a couple times a day for a few days, then nothing for a week or so, then I get them bad for days again. It seems that on the days they dont bother me, I am not thinking about them, busy doing something else I guess, so I dont know if I am still having them, and just not noticing them, or if I am truley not having them. I have told my Doctors about this, and they all try to reassure me that its not harmful. I have had an ekg, and it was fine. (they tell me its cause by anxiety, and I am just over sensitive to my heart) I guess I just would like some more reassurance with this. Also, sometimes it seems like it is missing a beat, and other times I can feel an extra beat (a quick one) other times it seems to beat softer, or harder, just bizarre things. Whats up with that?
I am overweight, would that have any effect of pvc's?
Hi Brandi: I have had pvc's (they feel like a skipped beat) for the last couple of years (I also have SVT's - rapid heartbeats), and about 1 1/2 years ago I had the right lobe of my thyroid removed so I'm on synthroid. I have been taking mega doses of soy because I heard soy is good for women. About a month ago a friend called me to tell me about an article she read that said that soy interfers with thyroid function and can even cause thyroid disease. I looked up soy on the web. It seems that the soy pills I was taking have high a dose of isoflavins in them and I confirmed with my doctor that this can interfere with thyroid function. I had no idea that the "natural" soy I was taking could interfere with my thyroid. Anyway, I'm telling you this just in case you're taking any kind of supplements that might be causing this problem. Something to check out anyway.
I believe most people that havea "diagnosis" of stress on this site also may have anxiety/panic like attacks which causes a flood of adrenalin
in your blood stream for no reason. Its like exercising and your heart rate goes up and your body heats up, only when it happens from Anxiety/Panic attacks its at rest, just sitting or sleeping
and your body reacts to the adrenalin by speeding up the heart which is a normal reaction and since its not a gradual build up of adrenanlin you may get skipped beats kind of like a car back firing... to much air/adrenanlin.. you get skiped beats. I am not saying this is everybodys problem, heart disease has similiar symptoms and that should be ruled out first.
I also suffer PSVT, and it gets worse every day. I am still pursuing the esophagus thing, hoping that is it. Some days I am so full of them I think I am just going to die for sure. I don't have any "good" days anymore, the last month or so they've been continuous. I was reading the comment from the person who gets the racing heart,can't feel pulse or pulse is racing and skipping. Before you resign yourself to it being a panic attack, it IS possible you are having short bouts of atrial fibrillation. I also have that, paroxymal. It can last from a minute or so to seven hours in me. I know in other people it lasts for days sometimes. That's what it sounds like to me, having been through it. I remember the first time I had the A-Fib, trying to explain my symptoms to my cardio, HE thought it was a panic attack. Then I had one that did not subside in a few minutes. I went to ER to find out why my heart wouldn't beat normally, and they diagnosed it as Atrial Fibrillation. I've seen too many people post on this sight with similar symptoms to believe it is stress related. We all have the same basic symptoms etc. I would say stress as a last resort, and even then questionable. Why doesn't everyone's heart react to stress with PSVT and A-Fib if it's "just stress"? Just my opinion, good luck to everyone out there suffering, you are not alone.
Panic attacks are not the case with me. I have suffered panic attacks, and I know what they are. This is a chronic thing I suffer every day, hundreds, thousands of PAC's and occasionally Atrial Fibrillation. I am not in panic attacks when I get these.I don't know what causes them, or what the cure is. Atenolol doesn't help, nothing seems to. It's discouraging. Hope someone can find the cure.
I am sorry to here about your condition, I was making a general statement
about stress/anxiety/panic which can mimic heart conditions,
I keep getting told all my chest pain and Palps are caused from this. Maybe it just the common answer for doctors when they think they have ruled everything else out.
Yes I know EXACTLY what you mean. I am so tired of hearing "stress" I could scream! The only thing REALLY stressing me out are these PAC's and they get worse daily, I want to know the cause and then cure it! I am so tired of hearing stress....that's their pat answer because in my honest opinion they want to make their money and not spend time enough with the patient to really figure out what's happening. I told my cardio if it was stress, then give me something for stress..he said all the substances he could prescribe would be addictive, and lose their effectiveness after awhile, and that I didn't need to start becoming a "pill popper" as IF! So that's where stress gets ya....good luck!
I feel my condition is related to Stress/anxiety but am not 100% sure, since I started eating 95% of the time good food my palps are not as pronounced and my chest pains are not so strong and often. I also eliminated almost all caffeine and sugar. But now look at what i eat and what diet they put people on with heart disease and there alike, these diets reduce colesterol and fat from the diet to help stop heart disease and chest pain and palps so this is why Im confused....
I have had SVT on and off for about 12 years. From mild to overwhelming. I am currently 50yrs, moderate asthmatic, 95kg,
diet controlled diabetes type 2. I am taking 180mg Verapamil morning and evening, with 1/4 tab (7.5mg) oxyzepam for when the fright starts to make the attacks worsen.
The physician wants to start me on Flecainide, has anyone else on this Board used Flecainide for their SVT, and has it helped or made matters worse? Like all of you, I dread doing something new for ear fof making the hated attacks worse. Also, I have read that Flecainide can affect a 'slow' heart. My last Holter showed beats from 48 per min to 175 per min.Is this a risk factor? I have also showed ventricular ectopics (??) and ischaemic changes in this past year.
Any reply welcome